MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS CL; MONOFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS CL; MONOFOCAL IOLS
Model Number Z9002
Medical Device Problem Code Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: unknown, not provided, best estimate (b)(6) 2017.(b)(4).All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that a z9002 6.0 diopter intraocular lens (iol) was explanted on (b)(6) 2017.Reportedly, the a-scan measurements were in error.Lens was removed and replaced without complication; there was no product quality issue with lens, no patient injury, no vitrectomy, incision enlargement, or sutures were required.The lens was replaced with the same model, a 23.0, larger, diopter lens.Patient outcome was reported as good, no problems.No additional information was provided.
 
Additional Manufacturer Narrative
Device available for evaluation? yes.Returned to manufacturer on: 1/18/2018.Device returned to manufacturer? yes.Device evaluation: the lens was returned to the manufacturer for evaluation.Visual inspection at 10x microscope magnification was performed and observed the lens returned cut in three pieces.Loose fibers/particles were observed on lens pieces related to the handling of the unit out of a sterile environment.Residues of lubricant material were also observed on lens pieces.Both haptics were observed slightly distorted.The conditions of the lens returned is consistent with a unit that has been previously handled and prepare for surgical process.Due to the conditions of the lens returned, the complaint issue reported could not be verified.Manufacturing record review: the manufacturing process record was evaluated and no deviation was found during process related to the complaint issue reported.There was no discrepancy found during the mrr (manufacturing record review).The product was manufactured and released according to the specifications.A search of the complaint database was performed on january 24, 2018 and revealed that no additional investigation request for this production order.Labeling review: the directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions for the proper use and handling of the intraocular lenses.Conclusion: based on the investigation results there is no indication of a product quality deficiency.All pertinent information available to the manufacturer has been submitted.

Brand Name
TECNIS CL
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA 92705
MDR Report Key7140691
Report Number2648035-2017-02315
Device Sequence Number1091500
Product Code HQL
UDI-Device Identifier05050474530416
UDI-Public(01)05050474530416(17)220427
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
P880081
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/22/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date04/27/2022
Device Model NumberZ9002
Device Catalogue NumberZ900200060
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/18/2018
Initial Date Received by Manufacturer 11/22/2017
Supplement Date Received by Manufacturer01/25/2018
Initial Report FDA Received Date12/21/2017
Supplement Report FDA Received Date02/23/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;